EconPapers    
Economics at your fingertips  
 

Conditional quenched mean-field approach for recurrent-state epidemic dynamics in complex networks

Qingchu Wu, Rong Zhou and Tarik Hadzibeganovic

Physica A: Statistical Mechanics and its Applications, 2019, vol. 518, issue C, 71-79

Abstract: We introduce conditional quenched mean-field (cQMF) method for recurrent-state susceptible–infected–susceptible epidemics in complex networks. This novel analytic method and three other competing models are systematically investigated and compared against continuous-time Gillespie algorithm-based computer simulations. We find that analytical results of our cQMF method are in good agreement with numerical simulations on Erdős–Rényi random graphs and various scale-free network configurations. While being formally similar to the recurrent dynamic message passing (rDMP) model, our cQMF method clearly outperforms rDMP in the prediction of the final epidemic size. Our method offers an advanced approach to modeling recurrent-state epidemic dynamics, where individuals face repeated infections in the course of their lifetime due to continuous virus evolution or waning immunity, as in seasonal influenza or pertussis.

Keywords: Epidemic spreading; Quenched mean-field approach; Recurrent-state epidemics; Susceptible–infected–susceptible epidemics; Dynamic message-passing; Complex networks (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437118314894
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:518:y:2019:i:c:p:71-79

DOI: 10.1016/j.physa.2018.11.052

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-31
Handle: RePEc:eee:phsmap:v:518:y:2019:i:c:p:71-79